Alert archive / Michigan / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 9, NWS Marquette, MI
NWS Marquette, MI issued this severe thunderstorm warning at Jun 8, 2012, 8:28 PM EDT for Alger County, Marquette County, Michigan. It was in force for 62 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2012, 8:28 PM EDT (00:28 UTC)
- Expired
- Jun 8, 2012, 9:30 PM EDT
- In force
- 62 min
- Issued by
- NWS Marquette, MI
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 70.0 mph
Counties Alger County, MI, Marquette County, MI
The radar
The Marquette radar (KMQT), 32 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 8:30 PM EDT | HAIL 1 | Trowbridge Park, MI | |
| Jun 8, 8:39 PM EDT | HAIL 1.5 | 5 E Harvey, MI | NEAR OJIBWA CASINO. TIME ESTIMATED FROM RADAR. |
| Jun 8, 9:01 PM EDT | HAIL 1 | 3 Nw Marquette, MI | QUARTER SIZED HAIL AT PHILS 550 STORE. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.5 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 55 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 2100 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
657
WUUS53 KMQT 090028
SVRMQT
MIC003-103-090130-
/O.NEW.KMQT.SV.W.0009.120609T0028Z-120609T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
828 PM EDT FRI JUN 8 2012
THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ALGER COUNTY IN NORTH CENTRAL UPPER MICHIGAN...
EAST CENTRAL MARQUETTE COUNTY IN NORTH CENTRAL UPPER MICHIGAN...
* UNTIL 930 PM EDT
* AT 824 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED NEAR MARQUETTE...AND MOVING EAST AT 30 MPH.
AT 825 PM EDT...1 INCH HAIL WAS REPORTED IN MARQUETTE WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
DEERTON...CHATHAM...AU TRAIN...BEAVER GROVE...SKANDIA...SHOT
POINT...SUNDELL...EBEN JUNCTION...TRAUNIK AND FOREST LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4644 8752 4662 8744 4659 8735 4653 8737
4650 8733 4650 8722 4651 8716 4650 8712
4655 8700 4647 8693 4649 8691 4648 8687
4644 8686 4648 8677 4621 8688
TIME...MOT...LOC 0027Z 287DEG 27KT 4655 8732
WIND...HAIL 70MPH 1.50IN
$$
MRD3 follow-up statements
260
WWUS53 KMQT 090037
SVSMQT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
837 PM EDT FRI JUN 8 2012
MIC003-103-090130-
/O.CON.KMQT.SV.W.0009.000000T0000Z-120609T0130Z/
MARQUETTE MI-ALGER MI-
837 PM EDT FRI JUN 8 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ALGER AND EAST
CENTRAL MARQUETTE COUNTIES UNTIL 930 PM EDT...
AT 834 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED
NEAR HARVEY...OR NEAR MARQUETTE...MOVING SOUTHEAST AT 30 MPH.
IN ADDITION...AT 725 PM EDT...1 INCH HAIL WAS REPORTED IN MARQUETTE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DEERTON...CHATHAM...AU TRAIN...SHOT POINT...SKANDIA...SUNDELL...
EBEN JUNCTION...TRAUNIK AND FOREST LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4644 8752 4662 8744 4659 8735 4653 8737
4650 8733 4650 8722 4651 8716 4650 8712
4655 8700 4647 8693 4649 8691 4648 8687
4644 8686 4648 8677 4621 8688
TIME...MOT...LOC 0036Z 297DEG 26KT 4650 8730
WIND...HAIL 70MPH 1.50IN
$$
MRD694
WWUS53 KMQT 090055
SVSMQT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
855 PM EDT FRI JUN 8 2012
MIC003-103-090130-
/O.CON.KMQT.SV.W.0009.000000T0000Z-120609T0130Z/
MARQUETTE MI-ALGER MI-
855 PM EDT FRI JUN 8 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ALGER AND EAST
CENTRAL MARQUETTE COUNTIES UNTIL 930 PM EDT...
AT 852 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
WEST OF DEERTON...OR 14 MILES SOUTHEAST OF MARQUETTE...MOVING
SOUTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
DEERTON...CHATHAM...AU TRAIN...SUNDELL...EBEN JUNCTION...TRAUNIK
AND FOREST LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4634 8722 4650 8723 4650 8722 4651 8716
4650 8712 4655 8700 4647 8693 4649 8691
4648 8687 4644 8686 4648 8677 4621 8688
TIME...MOT...LOC 0055Z 297DEG 26KT 4644 8712
WIND...HAIL 60MPH 1.00IN
$$
MRD748
WWUS53 KMQT 090126
SVSMQT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
926 PM EDT FRI JUN 8 2012
MIC003-103-090135-
/O.EXP.KMQT.SV.W.0009.000000T0000Z-120609T0130Z/
MARQUETTE MI-ALGER MI-
926 PM EDT FRI JUN 8 2012
...THE SEVERE THUNDERSTORM WARNING FOR ALGER AND EAST CENTRAL
MARQUETTE COUNTIES WILL EXPIRE AT 930 PM EDT/830 PM CDT/...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. SMALL HAIL AND GUSTY WINDS TO 35 MPH ARE STILL POSSIBLE
WITH THIS STORM AS IT MOVES THROUGH ALGER COUNTY.
LAT...LON 4634 8722 4650 8723 4650 8722 4651 8716
4650 8712 4655 8700 4647 8693 4649 8691
4648 8687 4644 8686 4648 8677 4621 8688
TIME...MOT...LOC 0125Z 297DEG 26KT 4634 8684
$$
MRDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 4:39 PM EDT, 3 hours 49 minutes earlier.
Area forecast discussion, Jun 8, 4:39 PM EDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 439 PM EDT FRI JUN 8 2012 .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 438 PM EDT FRI JUN 8 2012 WV LOOP/RAOBS/RUC ANALYSIS CONTINUE TO SHOW MAIN UPPER TROUGH LIFTING NORTH OVER MANITOBA WITH PV ANAMOLY BEGINNING TO ENTER FAR WEST LK SUPERIOR AND NORTHWEST WISCONSIN. 925-850MB THETA-E ADVECTION THAT TRIGGERED MORNING SHRA/SCT TSRA HAS PUSHED INTO CNTRL CWA AND MERGED WITH LAKE BREEZE CONVERGENCE TO TRIGGER ADDITIONAL ROUND OF SHRA/TSRA MAINLY FM MQT-P53-ISQ. CLUSTER OF TSRA OVR DELTA COUNTY MOST ACTIVE LAST HR IS WITHIN AXIS OF SFC BASED CAPES UP TO 1000 J/KG AND DEEP LAYER SHEAR TO 40 KTS. A COUPLE OF STORMS MAY HAVE PRODUCED SMALL HAIL...BUT OTHERWISE HEAVY DOWNPOURS AND LIGHTNING HAVE BEEN THE MAIN HAZARDS. EVEN THOUGH THESE SHRA/TSRA ARE PINNED TO LAKE BREEZE CONVERGENCE THEY WILL LIKELY GET SWEPT UP IN THE LARGER SCALE 925-850MB TEMPERATURE ADVECTION REGIME AND EDGE EAST THROUGH SUNSET. FARTHER WEST...THUS FAR THERE HAS BEEN LITTLE ENHANCEMENT TO THE SHRA FORMING OVR WCNTRL WISCONSIN ON EDGE OF DPVA JUST AHEAD OF PV ANAOMLY. SUSPECT THIS IS DUE TO MID-LEVEL WARMING ON 12Z GRB SOUNDING. RUC AND NAM INDICATED ONLY FURTHER WARMING WOULD OCCUR THIS AFTN AND THAT SHOWS UP WITH RAP SPC MESOANALYSIS PAGE SHOWING MID-LEVEL LAPSE RATES ONLY MOIST ADIABATIC OVR WCNTRL WI. WILL NEED TO KEEP FOCUS JUST SW OF CWA EARLY THIS EVENING...BUT GENERALLY EXPECTING MAIN FOCUS FOR SHRA/TSRA TONIGHT OVER FAR NCNTRL CWA INTO THE EASTERN CWA CLOSER TO 925-850MB WARM FRONT. TWEAKED POPS TO INDICATE GREATEST COVERAGE ALONG AND TO THE EAST OF WHERE CURRENT CONVECTION IS ONGOING. MAIN ADJUSTMENT WAS TO MOVE THE HIGHER POPS OUT OF THE KEWEENAW AND MOST OF BARAGA AND MARQUETTE COUNTIES. YET STILL CANNOT COUNT OUT SOME SHRA/ISOLD TSRA OVR WESTERN CWA LATE THIS AFTN/EARLY THIS EVENING SINCE THE SHORTWAVE IS RIDING THROUGH AND INTERACTING WITH MOIST AIRMASS. EXPECT SHORTWAVE TO CONTINUE EAST THROUGH THE NIGHT WITH SHRA/TSRA OVR CNTRL AND EASTERN CWA TO GRADUALLY SLIDE EAST/NORTHEAST LATER TONIGHT AS FORCING SLACKENS AND LOW-LEVEL SFC TROUGH AND H85 WARM FRONT LIFT NORTH OF CWA. WHERE ONSHORE FLOW IS PRESENT IN THE EVENING CLOSE TO LK SUPERIOR WILL HAVE RISK OF SOME FOG. WEBCAMS SHOWED FOG DRIFTING INTO VCNTY OF MQT THIS AFTN...BUT BETTER CHANCE OF FOG TONIGHT WILL LIKELY BE ON THE KEWEENAW MUCH OF THE NIGHT WITH SE GRADIENT WIND. HIGHER DWPNTS AND SOME WIND IN THE WARM SECTOR MUCH OF THE NIGHT SHOULD RESTRICT TEMPS FM FALLING MUCH BLO 60F IN MOST AREAS. WARM FRONT NORTH OF CWA ON SATURDAY...BUT GRADIENT IS NOT THAT STRONG. HIGHER RESOLUTION MODELS MAINTAIN IDEA OF LAKE BREEZE CONVERGENCE SETTING UP OVR MAINLY CNTRL AND EASTERN CWA BY MIDDAY. MLCAPES COULD END UP FAIRLY HIGH AS MIXING IN THE MOIST AIRMASS SHOULD ONLY LOWER DWPNTS INTO THE MID-UPR 50S AT THE LOWEST. WITH THE LIGHT WINDS AROUND WILL LIKELY SEE DWPNTS MOST SPOTS HOVER AROUND 60F MOST OF THE DAY. TEMPS SHOULD WARM MARKEDLY ESPECIALLY AWAY FM LK SUPERIOR OVR WESTERN CWA. NAM/GFS AVERAGE FOR H85 TEMPS SUGGESTS HIGHS WILL PUSH WELL INTO THE MIDDLE 80S TO LOCALLY NEAR 90F IN ISOLD LOCATIONS. RESULTING MLCAPES EASILY PUSH PAST 1000J/KG WITH MINIMAL CINH. LACK OF LARGER SCALE FORCING WILL BE MAIN NEGATIVE FACTOR FOR CONVECTION...BUT THERE IS ENOUGH LOW-LEVEL CONVERGENCE AND INSTABILITY TO KEEP CHANCES GOING INLAND FM THE GREAT LAKES. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 438 PM EDT FRI JUN 8 2012 SATURDAY NIGHT THROUGH SUNDAY...ANY LINGERING SHOWER AND THUNDERSTORM ACTIVITY SATURDAY EVENING SHOULD DIMINISH AS LAKE BREEZES CEASE AND INSTABILITY DECREASES. BROAD LOW PRESSURE WILL BE CENTERED OVER MUCH OF THE PLAINS STATES SATURDAY NIGHT WITH UPPER LEVEL 500 MB TROUGH STAGGERED TO THE WEST OVER THE ROCKIES. THIS SHOULD ALLOW WARM/MOIST SOUTHERLY FLOW TO INCREASE...HELPING TO AMPLIFY THE UPPER LEVEL RIDGE BUILDING ACROSS THE REGION...WITH AXIS RUNNING FROM WESTERN ONTARIO SOUTHWARD THROUGH CENTRAL WI AND NORTHERN ILLINOIS. SURFACE HIGH LOCATED OVER THE SOUTHEASTERN U.S. WILL HELP TO INCREASE MOISTURE FLOW INTO THE REGION AS MANY OF THE ISOBARS ARE OPEN TO THE GULF. THE SURFACE LOW AND ASSOCIATED COLD FRONT WILL SHIFT TO THE EAST HELPING TO FOCUS MUCH OF THE CONVECTION ACROSS MUCH OF MN THROUGH NORTHERN IA. LOW AND HIGH TEMPERATURES THROUGHOUT THIS PERIOD SHOULD BE SEVERAL DEGREES ABOVE NORMAL...WITH LOWS EXPECTED TO BE IN THE MID TO UPPER 50S AND HIGHS IN THE UPPER 80S AND LOW 90S. HAVE KEPT FOG OVER THE MARINE AREAS THROUGH SUNDAY NIGHT AS WAA OVER LAKE SUPERIOR SHOULD KEEP THE MARINE LAYER IN PLACE...EFFECTIVELY TRAPPING THE MOISTURE NEAR THE SURFACE. FOG POTENTIAL WILL LIKELY BE EXTENDED TO LATER TIME PERIODS AS WELL DEPENDING ON TIMING OF COLD FRONT. SUNDAY NIGHT THROUGH MONDAY...THE UPPER LEVEL LOW AT 500MB AND THE SURFACE LOW SHOULD BECOME VERTICALLY STACKED OVER SOUTHERN MANITOBA AS IT SHIFTS TO THE EAST...REACHING CENTRAL ONTARIO BY MONDAY AFTERNOON. MODELS ARE IN FAIRLY GOOD AGREEMENT IN THE PLACEMENT OF THE LOW AS WELL AS FRONTAL POSITION AND TIMING. THE GFS/EC MODELS SHOW THE FRONT OVER WESTERN UPPER MI MONDAY MORNING...PROCEEDING TO EASTERN UPPER MI BY 00Z TUESDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THE COLD FRONT AS IT PASSES THROUGH THE AREA AS MU CAPE VALUES ARE EXPECTED TO BE ON THE ORDER OF 1500-2000 J/KG...WITH THE FRONT ACTING AS THE FORCING MECHANISM TO FOCUS CONVECTION. LOOKING AT A FEW OF THE SEVERE WEATHER PARAMETERS...CAPE IN THE HAIL GROWTH ZONE IS PROGGED TO BE ON THE ORDER OF 700-800 J/KG ALONG WITH 0-6KM SHEAR VALUES AROUND 35 TO 40 KNOTS ALONG THE FRONT WOULD BE SUPPORTIVE OF HAIL. SHEAR VECTORS AR EXPECTED TO BE LARGELY PARALLEL TO THE BOUNDARY WHICH WOULD BE MORE SUPPORTIVE OF MULTICELLS FORMING INTO A LINEAR STRUCTURE. MOST OF THE UPPER PENINSULA WILL BE IN THE RIGHT ENTRANCE REGION OF AN UPPER LEVEL JET MONDAY AFTERNOON AND EVENING...SUPPORTING MORE ORGANIZED CONVECTION. IT IS ALSO WORTH NOTING THAT THE THE QPF VALUES WERE SIGNIFICANTLY HIGHER IN THE GFS GUIDANCE WHICH WAS LIKELY CONTAMINATED BY CONVECTIVE FEEDBACK...SO REDUCED THE PRECIPITATION TOTAL SLIGHTLY USING A BLEND OF THE PREVIOUS FORECAST ALONG WITH THE EC. HIGH TEMPERATURES WILL COOL TO MORE SEASONABLE VALUES IN THE UPPER 60S TO LOW 70S FROM MONDAY THROUGH FRIDAY...WITH LOW TEMPERATURES IN THE UPPER 40S TO MID 50S. MONDAY NIGHT THROUGH WEDNESDAY...AS THE FRONT CONTINUES TO PRESS EASTWARD THE SHOWERS AND THUNDERSTORMS WILL SHIFT TO THE EASTERN UPPER PENINSULA MONDAY NIGHT WHILE WEAKENING...THANKS TO A MORE STABLE AIR MASS IN PLACE DUE TO SOUTHERLY WINDS FLOWING ALONG THE LONG AXIS OF LAKE MI. HIGH PRESSURE BUILDING OVER THE PLAINS MONDAY NIGHT WILL TRACK EASTWARD INTO UPPER MI THROUGH TUESDAY AFTERNOON AND REMAIN IN PLACE THROUGH WEDNESDAY...ALLOWING FOR DRY CONDITIONS TO MOVE BACK INTO THE AREA. WEDNESDAY NIGHT THROUGH FRIDAY...AS THE HIGH PRESSURE SYSTEMS SHIFTS TO THE EAST...SOUTHERLY FLOW WILL RETURN TO THE AREA AHEAD OF THE NEXT LOW PRESSURE SYSTEM. ALONG WITH THE SURFACE LOW...A TROUGH AT 500 MB WILL ALSO SHIFT THROUGH THE AREA WEDNESDAY NIGHT INTO THURSDAY. AT THIS POINT HAVE SHIFTED THE CHANCE OF SHOWERS OVER THE WESTERN PORTION OF THE U.P. AS UPPER LEVEL Q-DIVERGENCE IS COLLOCATED WITH BEST MOISTURE AS SHOWN BY OVERLAYING RH FROM 1000MB TO 500MB. DID NOT PLACE THUNDER IN THE FORECAST FOR THIS TIME PERIOD AS IT APPEARS AS IF CAPE WOULD BE FAIRLY MINIMAL FOR MOST OF THE CWA...WITH THE HIGHER VALUES REMAINING FARTHER WEST OVER MUCH OF MN. FOR FRIDAY THE BEST MOISTURE AND Q-VECTOR DIVERGENCE SLIDES TO THE NORTH...MAINLY OVER LAKE SUPERIOR...WHERE THE GREATEST PRECIPITATION POTENTIAL WILL BE. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 438 PM EDT FRI JUN 8 2012 A CONVOLUTED FORECAST FOR ALL SITES THROUGH THIS EVENING AS EVOLUTION OF ONGOING SCATTERED SHOWERS AND THUNDERSTORMS IS NOT ENTIRELY CLEAR. ALL SITES SHOULD STAY ABOVE VFR THROUGH THE EVENT...EXPECT FOR MVFR CIGS AND VIS AT CMX THIS EVENING WITH INCREASED MOISTURE OFF OF LAKE SUPERIOR. SHOWERS WILL GENERALLY STAY CLEAR OF IWD AS CAP CONTINUES TO HOLD TO THE WEST. COVERAGE OF SHOWERS AND STORMS ARE EXPECTED TO INCREASE LATER THIS AFTERNOON AS A MID-LEVEL IMPULSE AIDS FORCING...BUT AM UNCERTAIN ABOUT THE COVERAGE OF TS. THEREFORE...HAVE LEFT MENTION OF THUNDER OUT OF CMX AND SAW TAFS UNLESS IT BECOMES CLEAR TS WILL BE MORE THAN JUST ISOLATED. CONDITIONS THEN IMPROVE ACROSS THE AREA LATE TONIGHT AND DRIER AIR FILTERS IN FROM THE WEST. WEAK LLWS WILL BE POSSIBLE AT ALL SITES BEHIND TROUGH PASSAGE EARLY THIS EVENING. && .MARINE...(FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE) ISSUED AT 438 PM EDT FRI JUN 8 2012 FOG IS EXPECTED TO DEVELOP OVER MUCH OF LAKE SUPERIOR THIS EVENING AND REMAIN IN PLACE THROUGH AT LEAST MONDAY MORNING. THUNDERSTORMS ARE ALSO EXPECTED OVERNIGHT AND AGAIN ON SUNDAY NIGHT THROUGH TUESDAY MORNING...SOME OF THE STORMS COULD BE STRONG PRODUCING GUSTY WINDS AND SMALL HAIL. THANKS TO A STABLE MARINE LAYER...WINDS SHOULD REMAIN FAIRLY LIGHT OVER THE LAKE THROUGH NEXT FRIDAY WITH THE EXCEPTION OF SUNDAY NIGHT AS WINDS WILL REACH THE 20 TO 25 KNOT RANGE AHEAD OF A COLD FRONT. && .MQT WATCHES/WARNINGS/ADVISORIES... UPPER MICHIGAN... NONE. LAKE SUPERIOR... NONE. LAKE MICHIGAN... NONE. && SHORT TERM...JLA LONG TERM...KEC AVIATION...TK MARINE...KEC
Hazardous weather outlook, Jun 8, 4:19 PM EDT, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 419 PM EDT FRI JUN 8 2012 MIZ001>007-009>014-084-085-091100- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 419 PM EDT FRI JUN 8 2012 /319 PM CDT FRI JUN 8 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY TONIGHT...MAINLY OVER THE NORTH CENTRAL AND EAST. STRONGER THUNDERSTORMS COULD PRODUCE GUSTY WINDS...SMALL HAIL...AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON SATURDAY...MAINLY OVER THE INTERIOR EAST HALF IN THE AFTERNOON. THE COMBINATION OF TEMPERATURES RISING TO NEAR 90...MINIMUM RELATIVE HUMIDITY FALLING TO NEAR 35 PERCENT...AND A GUSTY SOUTH WIND AT 25 TO 30 MPH WILL CAUSE AN INCREASE RISK OF WILDFIRES ON SUNDAY AFTERNOON...MAINLY OVER WESTERN UPPER MICHIGAN. MORE THUNDERSTORMS ARE POSSIBLE SUNDAY NIGHT INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... ANY REPORTS OF GUSTY WINDS...HAIL...OR HEAVY RAIN WOULD BE GREATLY APPRECIATED. LSZ162-240>251-263>267-091100- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 419 PM EDT FRI JUN 8 2012 /319 PM CDT FRI JUN 8 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY TONIGHT ACROSS CENTRAL AND EASTERN LAKE SUPERIOR. STRONGER THUNDERSTORMS COULD PRODUCE GUSTY WINDS...SMALL HAIL...AND HEAVY RAIN. AREAS OF FOG ARE ALSO EXPECTED TO DEVELOP ACROSS LAKE SUPERIOR THIS AFTERNOON AND REMAIN THROUGH SUNDAY NIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE SATURDAY MORNING ACROSS EASTERN PORTIONS OF THE LAKE. MORE THUNDERSTORMS ARE POSSIBLE AGAIN ACROSS WESTERN LAKE SUPERIOR SUNDAY AFTERNOON AND OVER ALL OF LAKE SUPERIOR SUNDAY NIGHT THROUGH MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... ANY REPORTS OF GUSTY WINDS...HAIL...OR HEAVY RAIN WOULD BE GREATLY APPRECIATED. LMZ221-248-250-091100- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 419 PM EDT FRI JUN 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS ARE POSSIBLE TONIGHT. STRONGER STORMS MAY PRODUCE HEAVY RAIN...GUSTY WINDS...AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE SATURDAY MORNING...AS WELL AS MONDAY INTO EARLY TUESDAY. .SPOTTER INFORMATION STATEMENT... ANY REPORTS OF HAIL...GUSTY WINDS...AND HEAVY RAIN WOULD BE GREATLY APPRECIATED. KEC
In the hours before
Special weather statement, Jun 8, 2:46 PM EDT, 5 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 246 PM EDT FRI JUN 8 2012 MIZ013-014-085-081930- DELTA-NORTHERN SCHOOLCRAFT-SOUTHERN SCHOOLCRAFT- 246 PM EDT FRI JUN 8 2012 ...SIGNIFICANT WEATHER ALERT FOR DELTA AND SCHOOLCRAFT COUNTIES UNTIL 330 PM EDT... AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES SOUTHWEST OF STEUBEN...OR 17 MILES NORTHWEST OF MANISTIQUE. THIS STORM WAS MOVING SOUTHEAST AT 25 MPH. PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... CHICAGO LAKE... ISABELLA... COOKS... INDIAN LAKE STATE PARK... THOMPSON... POINT AUX BARQUES... KC
Local storm report, Jun 8, 8:17 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
817 PM EDT FRI JUN 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL SKANEE 46.88N 88.22W
06/08/2012 M1.00 INCH BARAGA MI CO-OP OBSERVER
GROUND WHITE WITH HAIL.
&&
PETROThe office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 8:13 PM EDT | Severe Thunderstorm Warning | MQT | Marquette | 32 min |
| Jun 8, 8:24 PM EDT | Tornado Warning | MQT | Marquette | 36 min |
| Jun 8, 8:45 PM EDT | Severe Thunderstorm Warning | MQT | Marquette | 45 min |
| Jun 8, 8:55 PM EDT | Special Marine Warning | MQT | 65 min | |
| Jun 8, 10:20 PM EDT | Special Marine Warning | MQT | 35 min | |
| Jun 8, 10:25 PM EDT | Special Marine Warning | MQT | 34 min | |
| Jun 8, 10:29 PM EDT | Severe Thunderstorm Warning | MQT | Schoolcraft | 24 min |
| Jun 9, 12:27 AM EDT | Special Marine Warning | MQT | 93 min | |
| Jun 9, 9:59 AM EDT | Marine Dense Fog Advisory | MQT | 22 hr |
Nearby
Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.